Mirtazapine. Also known commenly as Remron. Used in conjunction with another anti-depressant to help to alleviate symptoms of major depression At least that was how it was explained to me. One takes it at bedtime as it is suppose to help you to sleep.
I have experience with Remron from 2003. The year after my first diagnosis.
During this time, the pills knocked me right out. I would take them and in 15 minutes be asleep and drooling. The Ex told me that attempting to wake me up was futile, I was comatose. I remember taking them for awhile but quitting. The dosage at that time was 45 mg.
I explained to the Psychaitrist and my counselor that I had previously been on the Remron and described my experience. Both felt that it was the dosage and the fact that I was also self-medicating as well way back when. They felt that it was safe enough because I was going to be on the smallest dosage of 7.5 mg. Given how it had previously affected me, I wanted to experiment with the meds when T was not here. I was not comfortable thinking that something could happen and I would not awaken.
Saturday night I took it around 11ish. By 11:30 I was feeling groggy and having difficulty keeping my eyes open. Not so bad, it didn’t just swoop in and swamp me. I slept straight through the night. I woke up at 7 a.m. on Sunday and felt as though I had been drinking the night before. My head was full of stuffing, my mouth was dry, my teeth scuzzy. I stumbled into the living room, blinking my eyes, doing face contortions to try and awaken myself.
I thought that it was because it was the first day that I was feeling this way. I decided I would try one more time Sunday evening and after that I would call my counselor and tell him this was a no go.
Sunday afternoon I was feeling tired and out of sorts. Which is unusual for me. I went and laid down in my room and fell asleep. Was out for about an hour. When I woke up I felt like I had slept hours. My head was aching and again my mouth felt dry. Even Sunday evening I felt really off. I still took the pill willing to give it one more chance.
I again slept straight through awakening to the alarm at 6 a.m. Again, feeling as though I had been drinking the night before. Decided right than and there that I was not going to be taking this medication any more. I spent my day much as I did on Sunday, lethargic and I realized that my mood was not where it had been for the last 6 days. I was feeling down.
I could attest that to the fact that I was feeling out of sorts. That because I did not have my normal energy I was stressing a little. Not a lot, not panic like but stressing a bit. But I do not think so. And I did not want to write. My desire to read the blogs I follow was nonexistant. Again not like me at all. And I had been able to read but my interest again had waned.
I also had an hour and a half nap yesterday. Did not feel right. Called my counselor and left a message indicating that I would not be taking the Remron any longer. Which means that they might want to switch my Wellbutrin altogether. I am really leery about that because it does work for me. The fact that I am now having to take the highest dosage does indicate that I may be building up a tolerance to it.
This morning I woke up at 5:05 a.m. Actually Thomas woke me up tapping a claw into me to awaken the misterss so that she could feed me! Got up staggered to the bathroom and crawled back into bed. Did not fall back to sleep but did doze until the alarm went of at 6 a.m. I was not feeling as groggy as the previous two mornings but still did not have the same level of energy that I have been having. Also I was a little snappish with T. Annoyed because he would not even give the new cereal a chance.
I fell asleep after eating breakfast this morning. I had done my workout when I got back from dropping T at school. But another wave of sleepiness rolled over me and I napped. Another hour and a half gone. And when I woke up my head felt stuffed with fluff again. I know that it is going to take a couple of days for the pills to be completely out of my system and I am drinking a lot of water.
What scares me is the drain on my energy and the fact my mood has gone down. How I have slipped back a little bit. I know that it is not going to last forever. I am still able to do the small things and am pushing through this bleak moment. And that is what it is, a bleak moment. I have tried the Remron again and it does not work. Groggy Jay is on the way out, and Energetic Feeling Good Jay will return. I just need to be patient.